MAUDE Adverse Event Report: ZIMMER BIOMET SPINE, INC. TOP LOADING POLY SCREW ASSEMBLIES 7.5X50MM; VITALITY SPINAL FIXATION SYSTEM

ZIMMER BIOMET SPINE, INC. TOP LOADING POLY SCREW ASSEMBLIES 7.5X50MM; VITALITY SPINAL FIXATION SYSTEM
Catalog Number 07.02000.118
Medical Device Problem Code Inaccurate Information (4051)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Current information is insufficient to permit a valid conclusion about the cause of this event.A follow up report will be sent upon completion of the device evaluation.
 
Event or Problem Description
It was reported that the length of the size laser marked on two vitality screws does not match the size that correlates with the laser marked part number.The laser marked part number is 07.02000.118, which should be a 7.5 x 50 screw.However, the size is laser marked 7.5 x 40mm.This was found in a warehouse and did not have any patient involvement.This is report one of two for this event.
 
Additional Manufacturer Narrative
H9: 3012447612-10/20/2023-001-r.Corrections in h3; note: code 02 cannot be edited/removed but this no longer applies from the initial submission.Additional information in h6: component, investigation type, findings, and conclusions, h7, and h9.Device evaluation: visual inspection of the returned device found the package states the screw's size is 7.5mm x 50mm, however the screw is laser etched 7.5mm x 40mm.The length was checked and confirmed to be 50mm, so the laser etching is incorrect.Root cause: the incorrect etching was caused by a deficiency in the manufacturing process, which appears to be related to the manual editing of a general program in which the operator inputs the size information based on a tabular drawing with information for screws of multiple sizes.Further analysis of the manufacturing deficiency is occurring through a scar as part of the capa process.Dhr review: the manufacturing records were reviewed, but the incorrect etching was not identified during part inspection.Device usage: this device is used for treatment.If additional information is obtained that adds value to the relevant content of this report, a follow-up report will be sent.Reference report 3012447612-2023-00324.
 
Event or Problem Description

Brand Name
TOP LOADING POLY SCREW ASSEMBLIES 7.5X50MM
Common Device Name
VITALITY SPINAL FIXATION SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE, INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
westminster, CO 80021
7206965158
MDR Report Key17940796
Report Number3012447612-2023-00323
Device Sequence Number15045010
Product Code NKB
UDI-Device Identifier00889024002159
UDI-Public(01)00889024002159(10)W834061(11)220616
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K150896
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number07.02000.118
Device Lot NumberW834061
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer10/02/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/16/2023
Supplement Report FDA Received Date12/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
SEE H10
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic